MAUDE Adverse Event Report: DEPUY SYNTHES SPINE OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS

DEPUY SYNTHES SPINE OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS
Catalog Number 288314000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One mountaineer oc universal joint torque driver was received by the customer quality unit.Visual examination at the macroscopic level revealed that the fracture was located at the driver¿s distal tip.The second half of the driver tip was not returned for analysis.The fracture analysis report reveals plastic deformation at the hexlobes and torsional shear markings following a circular pattern.This suggests that the fractured tip underwent a quasi-static overload torsional shear failure.The device history record identified no issues during the manufacturing and release of this instrument that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the torque driver¿s distal tip becoming fractured cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure.As no issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Additionally, no material defects or other abnormalities have been identified in the fracture analysis report.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a torque handle 2883-14-000 ¿ lot gb70352 was returned to the charlotte nc fsl from hospital ((b)(4)) and inspected per inspection requirements.The torque driver could not be tested due to the star tip being not functional/worn.Required range: low-2.25nm, hi- 2.75nm.Actual result n/a, case # (b)(4), part# 2883-14-000, lot# gb70352, qty ¿ 1.

Brand Name
OC UNIV JOINT TORQUE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7182060
Report Number1526439-2018-50038
Device Sequence Number988087
Product Code HWR
UDI-Device Identifier10705034221847
UDI-Public10705034221847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288314000
Device Lot NumberGB70352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 12/01/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1